MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo balloon catheter was chosen for treading a severely calcified lesion in the lad by retrograde approach through a bypass graft.When the instrument was withdrawn after inflation it was noticed that the shaft broke at its distal end.The fractured part remained inside the patient.
 
Additional Manufacturer Narrative
Added information per follow-up report: due to the confidential policy of the hospital the correct patient status was not reported immediatly.Patient had cardiac arrest on iva occlusion; resuscitation.Despite the reopening of the iva, the patient died.Neither the complaint instrument nor the angiographic material or a cathlab report was provided for analysis.Therefore no technical investigation on the subject could be performed.The manufacturing history was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The final root cause is most likely related to external factors during the procedure.

Brand Name
PANTERA LEO 2.5/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8992380
Report Number1028232-2019-03928
Device Sequence Number276336
Product Code LOX
UDI-Device Identifier07640130415737
UDI-Public07640130415737
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number367015
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10183205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1